Heavy Snow, Perry
- When
- December 6, 2:00 PM EST to 9:00 PM EST
- Where
- Perry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.737, -82.236 (the zone’s center; the record gives no point)
Rain showers began during the morning hours on the 5th, ahead of an approaching cold front. In the wake of the frontal passage during the afternoon, the showers transformed into periods of rain.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Rain showers began during the morning hours on the 5th, ahead of an approaching cold front. In the wake of the frontal passage during the afternoon, the showers transformed into periods of rain. The cold rain continued during the morning and into the afternoon on the 6th. The 24 to 30 hour rain event amounted to over 2 inches in some spots of southeast Ohio. Streams were swollen, but significant flooding did not occur.
The rain changed to sleet, then to a period of snow for the evening hours, as a low pressure wave rippled along the front. The snow quickly diminished by late evening.
The most snow accumulation was in Perry County. Snow accumulations of 3 to 5 inches were observed there in a short period of time. For example, the cooperative observer in New Lexington and a spotter near Somerset both measured 4 inches of snow on the ground.
Further to the south and east, the Ohio counties only had 2 inches or less of snow accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 6, 1:42 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EST FRI DEC 6 2013
.SYNOPSIS...
SLOW MOVING COLD FRONT CONTINUES SOUTHEAST WITH ABUNDANT
PRECIPITATION THROUGH TONIGHT. BRIEF HIGH PRESSURE SATURDAY.
ANOTHER WET SYSTEM SUNDAY AND MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
MODELS CONTINUE TO ADVERTISE A COUPLE MORE WAVES MOVING UP THE COLD
FRONT AS IT SLOWLY SAGS SOUTHEAST. ACTUAL COLD FRONT IS SE OF
CWA...BUT BELOW 0C AIR REMAINS MAINLY NW OF CWA...WITH SLIGHT WARM
NOSE ALOFT STILL IN PLACE AS WELL. RAIN/WINTRY MIX LINE APPEARS TO
BE NUDGING INTO NW PERRY COUNTY AS OF 18Z. TEMPERATURES IN THE LOWER
ATMOSPHERE WILL REMAIN FAIRLY STEADY...OR VERY SLOWLY COOL THIS
AFTERNOON UNTIL NEXT WAVE PASSES AND COOLER AIR CAN BEGIN TO FILTER
IN. THAT WAVE LOOKS TO BE IN CENTRAL KY RIGHT NOW. HAVE ONE MORE
WAVE STILL PROGGED TO MOVE NW AS WELL THIS EVENING...AND THEN PRECIP
INTENSITIES SHOULD BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST
EARLY SATURDAY MORNING. USED A BLEND OF NAM/RAP FOR WARM NOSE INTO
TONIGHT...THEN TRANSITIONED TO NAM/GFS BLEND...AND USED THIS TO
DEVELOP P-TYPE TRANSITION ZONE AND SNOW ACCUMULATIONS. THIS PROCESS
COOLED THINGS A BIT FASTER THAN PREVIOUS FORECAST...SO HAVE WINTRY
PRECIP MIXING IN JUST A BIT FASTER. DUE TO THIS...ADDED JACKSON
COUNTY OHIO TO WINTER WEATHER ADVISORY FOR SNOW/SLEET ACCUMULATIONS.
COUNTY AVERAGE SNOW ACCUMULATION ACROSS PERRY COUNTY REMAINS
MARGINAL FOR WARNING CRITERIA...BUT STILL EXPECT A DOSE OF HEAVY
SNOW THIS AFTERNOON INTO TONIGHT. HEAVIEST ACCUMULATIONS SHOULD BE
IN THE NW HALF OF THE COUNTY. COULD GET A VERY BRIEF PERIOD OF
FREEZING RAIN ACROSS LOWLANDS AS COLDER TEMPS DROP SE THROUGH THE
NIGHT...HOWEVER WITH WARM/WET GROUND THE ONLY ICE ACCUMULATIONS
SHOULD BE VERY LIGHT AND ONLY ON ELEVATED SURFACES -- FOR EXAMPLE
TOPS OF CARS.
USED NON-DIURNAL TEMPERATURES TONIGHT AND TOMORROW...BY BLENDING
MAV/MET TEMPS TONIGHT AND MAV/CONSALL TEMPS FOR HIGHS. THIS KEEPS
TEMPS DROPPING AT HIGHER ELEVATIONS THROUGH THE DAY TOMORROW. LOWER
ELEVATIONS MAY GET A LITTLE DIURNAL RISE BUT ONLY A DEGREE OR TWO.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
ONLY MINOR DIFFERENCES WITH THE LARGE SCALE FEATURES IN RUN TO RUN
COMPARISONS OF VARIOUS SHORT TERM MODEL OUTPUT. NOT MUCH CHANGE WITH
THE OVERALL PREVIOUS FORECAST FOR SATURDAY. SFC FRONT AND AXIS OF
DEEP LAYER MOISTURE CONTINUES TO PUSH OFF TO THE SOUTHEAST DURING
THE DAY SATURDAY. PRECIP CHANCES WILL WIND DOWN FROM WEST TO EAST
DURING THE 12Z-18Z TIME FRAME MAINLY EAST OF THE OHIO RIVER. DRYING
IN THE MID-LEVELS DURING THIS TIME FRAME SUGGESTS THE POTENTIAL FOR
THE END OF PRECIP TO POTENTIALLY BE SLEET/FREEZING RAIN. THIS BEARS
WATCHING OF COURSE BUT AMOUNTS SHOULD REMAIN ON THE LIGHT SIDE.
CLOUDS MAY BE SLOW TO BREAK EAST OF THE OHIO AS USUAL WITH CONTINUED
COLD ADVECTION BUT EVEN HERE SHOULD SEE SOME LATE DAY PARTLY CLOUDY
SKIES. MEANWHILE...SE OHIO ZONES SHOULD SEE BREAKS IN THE CLOUDS BY
MID-MORNING SAT.
THINGS BEGIN TO CHANGE RAPIDLY OVERNIGHT SATURDAY NIGHT AS SFC HIGH
PRESSURE PUSHES OFF TO OUR NORTHEAST AND THE NEXT WAVE OF LOW
PRESSURE RIDES NORTHEAST ALONG THE FRONT TO OUR SOUTHEAST. TEMPS
SHOULD FALL DURING THE EVENING HOURS SAT NIGHT INTO THE LOW/MID 20S
MOST LOWLAND LOCATIONS BEFORE LEVELING OFF AS DENSE CLOUD COVER
MOVES OVERHEAD AND WIND DIRECTION QUICKLY VEERS FROM NORTH AT 00Z
SUN TO THE EAST BY 12Z SUN. MEANWHILE...DEEP LAYER MOISTURE PROGGED
TO ARRIVE AGAIN FROM SOUTH TO NORTH BTWN 12Z AND 18Z SUN...AND AS
SUCH HAVE BUMPED UP POPS TO CATEGORICAL PRETTY MUCH EVERYWHERE
EXCEPT THE NORTHWEST ZONES BY 18Z SUN. PRECIP TYPE AT THIS POINT
APPEARS TO TRANSITION FROM SNOW TO SLEET/FZRA TO FINALLY RAIN BY
AROUND THE 18Z-19Z TIME FRAME FOR THE CRW-HTS CORRIDOR SOUTH INTO
THE COALFIELDS...AND FOR THE PKB-CKB AREA BY AROUND 21Z. CODED UP A
QUICK HALF INCH TO AN INCH OF SNOW FOR MUCH OF THE LOWLANDS EARLY
SUNDAY MORNING PRIOR TO THE CHANGEOVER. THE NORTHWEST ZONES MAY
REMAIN IN AN ALL SNOW OR WINTRY MIX ALL DAY...WHERE THESE LOCATIONS
MAY SEE A BIT MORE TOTAL SNOW BY LATE SUNDAY...PERHAPS AROUND
1.0-1.5 INCHES. ALSO...THERE CONTINUES TO BE A GREATER CONCERN FOR A
FAIRLY PROLONGED FREEZING RAIN EVENT FOR THE EASTERN MOUNTAINS PER
LATEST GUIDANCE FROM SUN MID AFTERNOON INTO SUN EVENING AND INTO
EARLY OVERNIGHT MONDAY. AS SUNDAY AFTERNOON IS STILL FIVE PERIODS
OUT...OPTED TO NOT ISSUE ANY ICE HIGHLIGHTS DUE TO ONGOING
HIGHLIGHTS...AS WELL AS TO ALLOW THE DAY SHIFT TO TAKE ANOTHER LOOK
AT THE EVENT.
TEMPS ON SUNDAY NIGHT WILL CONTINUE TO SLOWLY RISE DURING THE
OVERNIGHT HOURS AS MOISTURE CONTINUES TO FLOW INTO THE AREA...HAVE
CONTINUED THE NON-DIURNAL TEMP CURVE WHICH THE PREVIOUS SHIFT HAD A
GOOD HANDLE ON. A GOOD CHANCE OF PRECIP WILL CONTINUE DURING THE
OVERNIGHT HOURS...BUT PRECIP BY EARLY MONDAY MORNING SHOULD BE ALL
RAIN EXCEPT PERHAPS THE FAR NORTHERN REACHES OF PERRY COUNTY OH AND
A FEW SHELTERED DEEP VALLEYS OF THE EASTERN MOUNTAINS. WILL ALSO
NEED TO CONTINUE TO MONITOR WATER AS WELL. WITH PRECIP RECEIVED FROM
THIS CURRENT ROUND...IT MAY NOT TAKE TOO TERRIBLY MUCH FOR FLOODING
WITH SUNDAY AND SUNDAY NIGHT/S ROUND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
REASONABLE MODEL AGREEMENT WITH THE LAST IN A SERIES OF LOW PRESSURE
SYSTEMS TO AFFECT OUR AREA THIS PERIOD. LOW CENTER LIFTS NORTH JUST
TO THE WEST OF OUR AREA MONDAY...BEFORE SWEEPING A COLD FRONT THRU
MONDAY NIGHT AND ENDING PRECIPITATION. AHEAD OF THE LOW...STUBBORN
COLD AIR DAMMING IS NOTED ON THE MODELS ON EAST FACING SLOPES OF THE
WEST VIRGINIAN MOUNTAINS...WITH A GOOD WARM SURGE WEST OF THE
MOUNTAINS SUNDAY NIGHT AND MONDAY. THUS...EXPECT A PERIOD OF
FREEZING RAIN ON EAST FACING SLOPES BEFORE CHANGING TO ALL RAIN
MONDAY MORNING. ELSEWHERE...RAIN. AMOUNT OF QPF LOOKS TO BE POSSIBLY
HEAVY...AND WILL HAVE TO WATCH WATER PROBLEMS CLOSELY IN ADDITION TO
CURRENT RAINFALL EVENTS. WITH STRONG ANTICYCLONIC CURVATURE IN THE
SURFACE HIGH BUILDING IN BEHIND THE SYSTEM MONDAY NIGHT...POST
FRONTAL SNOW SHOWERS DO NOT LOOK AS POTENT AND LONG LIVED AS ONE
WOULD THINK IN THE COLD ADVECTION UPSLOPE FLOW. THUS...MINOR SNOW
ACCUMULATIONS EXPECTED. HIGH PRESSURE BUILDS IN TUESDAY THRU
THURSDAY WITH DRY AND COLD WEATHER.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GENERAL RULE THROUGH THE NIGHT WILL BE IFR CEILINGS WITH MVFR TO
IFR VISIBILITIES AS LARGE STORM SYSTEM CONTINUES TO IMPACT THE
REGION. SHOULD START TO SEE CEILINGS IMPROVE EARLY SATURDAY
MORNING ACROSS SE OHIO...THEN IMPROVEMENT TO MVFR AT TAF SITES
DURING THE DAY SATURDAY AS THE SYSTEM PULLS AWAY. THIS AFTERNOON
PRECIP SHOULD BE MAINLY RAIN BUT THEN PRECIPITATION TYPE BECOMES A
TOUGH CALL AT TIME AS COLD AIR BEGINS TO FILTER IN FROM THE WEST.
WESTERN TAF SITES WILL BE THE FIRST TO CHANGE...GOING FROM RAIN TO
SLEET TO SNOW OVER A SEVERAL HOUR TIME PERIOD. CAN NOT RULE OUT A
VERY BRIEF PERIOD OF FREEZING RAIN...HOWEVER PAVEMENT WITH BE WARM
AND WET SO SHOULD NOT GET ANY ICE ACCUMULATION EXCEPT POSSIBLY ON
ELEVATED SURFACES. LIGHT SNOW SHOWERS WILL DECREASE FROM WEST TO
EAST SATURDAY MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CATEGORICAL AND PRECIP CHANGES MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H M M L
BKW CONSISTENCY H H H H H H M M M M M M
EKN CONSISTENCY M H H H H H H M M M M M
PKB CONSISTENCY M H H H H H H H H M M L
CKB CONSISTENCY H H H H H H H H H H M M
AFTER 18Z SATURDAY...
IFR POSSIBLE SUNDAY AND MONDAY.
&&
.HYDROLOGY...
SIGNIFICANT RISES ARE OCCURRING/EXPECTED ON RIVERS IN RESPONSE TO
ONGOING...PROLONGED RAIN WHICH IS EXPECTED TO LAST THROUGH TODAY.
RIVERS THAT ARE ESPECIALLY VULNERABLE INCLUDE...BUT ARE NOT
LIMITED TO -- THE LITTLE SANDY INCLUDING GRAYSON...THE WEST FORK
INCLUDING CLARKSBURG...THE LITTLE
KANAWHA...MUD...POCATALICO...TYGART VALLEY...AND SYMMES CREEK.
RISES ARE ALSO EXPECTED ON SMALL CREEKS AND STREAMS THAT DRAIN
INTO THESE LARGER...MAIN STEM WATERWAYS.
ANOTHER WET SYSTEM WILL EFFECT THE REGION ON SUNDAY AND MONDAY. WITH
THE RIVERS ALREADY RUNNING HIGH FROM THE CURRENT EVENT...THE
THREAT OF RIVER FLOODING REMAINS...AND EVEN INCREASES.
&&
.EQUIPMENT...
REPAIRS CONTINUE AT PARKERSBURG ASOS...AND AUTOMATED OBSERVATIONS
MAY BE UNAVAILABLE AT TIMES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-013>020-
024>032-037>040-047.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ067-075-076-
083>087.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR OHZ067-075-
076-083-084.
WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR OHZ066.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...JM
LONG TERM...JMV
AVIATION...MZ
HYDROLOGY...MZ
EQUIPMENT...MZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1123 AM EST FRI DEC 6 2013 KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040- 071630- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 1123 AM EST FRI DEC 6 2013 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...POTENTIALLY HEAVY RAINFALL ON SUNDAY AND MONDAY MAY RESULT IN FLOODING OF STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>036-071630- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 1123 AM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. POTENTIALLY HEAVY RAINFALL ON SUNDAY AND MONDAY MAY RESULT IN FLOODING OF STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-075-076-084-071630- MORGAN-ATHENS-WASHINGTON-VINTON- 1123 AM EST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ047-071630- RANDOLPH- 1123 AM EST FRI DEC 6 2013 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. FREEZING RAIN ON SUNDAY INTO SUNDAY NIGHT MAY CAUSE SIGNIFICANT PROBLEMS. IN ADDITION...POTENTIALLY HEAVY RAINFALL ON SUNDAY AND MONDAY MAY RESULT IN FLOODING OF STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-071630- POCAHONTAS- 1123 AM EST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN MAY CAUSE SOME MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING RAIN ON SUNDAY INTO SUNDAY NIGHT MAY CAUSE SIGNIFICANT PROBLEMS. IN ADDITION...POTENTIALLY HEAVY RAINFALL ON SUNDAY AND MONDAY MAY RESULT IN FLOODING OF STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-071630- PERRY- 1123 AM EST FRI DEC 6 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING RAIN OR SNOW ON SUNDAY INTO SUNDAY NIGHT MAY CAUSE SIGNIFICANT PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 AM EST FRI DEC 6 2013
KYZ101-OHZ067-075-076-083>087-WVZ007>011-017-019-020-031-061945-
ATHENS OH-DODDRIDGE WV-GALLIA OH-GREENUP KY-HARRISON WV-JACKSON WV-
JACKSON OH-LAWRENCE OH-MASON WV-MEIGS OH-MORGAN OH-PLEASANTS WV-
RITCHIE WV-TYLER WV-VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
1046 AM EST FRI DEC 6 2013
...SPECIAL WEATHER STATEMENT FOR NORTHERN GREENUP COUNTY IN
KENTUCKY...AND WASHINGTON...VINTON...SOUTHERN MORGAN...MEIGS...
NORTHERN LAWRENCE...JACKSON...GALLIA AND ATHENS COUNTIES IN SOUTHEAST
OHIO...AND RITCHIE...TYLER...WOOD...WIRT...DODDRIDGE...WESTERN
HARRISON...NORTHERN JACKSON...NORTHERN MASON AND PLEASANTS COUNTIES
IN WEST VIRGINIA UNTIL 245 PM EST...
AT 1037 AM EST...RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH
TODAY. THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT ALREADY
HAVE FALLEN MAY CAUSE SMALL STREAMS AND CREEKS TO COME OUT OF THEIR
BANKS. LOW AND POOR DRAINAGE AREAS WILL SEE MINOR WATER PROBLEMS.
SOME STREAMS THAT ARE RUNNING HIGH ARE THE LITTLE MUSKINGUM, DUCK
CREEK, SHADE RIVER, RACCOON CREEK AND SYMMES CREEK IN OHIO. OTHER
STREAMS AND CREEKS IN THE REGION ARE RUNNING HIGH AS WELL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3959 8158 3959 8149 3965 8147 3955 8103
3960 8096 3919 8036 3917 8059 3901 8109
3904 8115 3898 8122 3859 8276 3865 8280
3869 8271 3880 8266 3885 8277 3895 8281
3923 8277 3967 8160
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EST FRI DEC 6 2013
KYZ101>103-105-OHZ086-087-WVZ005>008-013>019-024>030-036>039-062000-
BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-
FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-JACKSON WV-KANAWHA WV-
LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-
MINGO WV-NICHOLAS WV-PUTNAM WV-RITCHIE WV-ROANE WV-UPSHUR WV-WAYNE WV-
WEBSTER WV-WIRT WV-
1257 PM EST FRI DEC 6 2013
...SPECIAL WEATHER STATEMENT FOR GREENUP...CARTER...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE AND SOUTHERN GALLIA
COUNTIES IN SOUTHEAST OHIO...AND SOUTHEASTERN RITCHIE...ROANE...
SOUTHWESTERN UPSHUR...WAYNE...WEBSTER...SOUTHEASTERN WIRT...BOONE...
BRAXTON...CABELL...CALHOUN...CLAY...NORTHWESTERN FAYETTE...GILMER...
SOUTHERN JACKSON...KANAWHA...LEWIS...LINCOLN...LOGAN...SOUTHERN
MASON...NORTHWESTERN MINGO...NICHOLAS AND PUTNAM COUNTIES IN WEST
VIRGINIA UNTIL 300 PM EST...
AT 1249 PM EST...RAIN WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH
TODAY. THIS ADDITIONAL RAIN COUPLED WITH THE RAINS THAT ALREADY
HAVE FALLEN MAY CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR
BANKS. LOW LYING AND POOR DRAINAGE AREAS WILL SEE MINOR WATER
PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3872 8300 3858 8278 3903 8112 3909 8071
3915 8052 3912 8038 3847 8023 3797 8144
3799 8151 3791 8157 3764 8221 3770 8231
3795 8252 3794 8257 3788 8261 3808 8295
3811 8290 3817 8292 3818 8306 3828 8330
21The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479384.